MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS SOLID STEM STD SIZE 7; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA SMS SOLID STEM STD SIZE 7; HIP CEMENTLESS STEM
Model Number 01.36.047
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery on bilateral patient at about 1 year 7 months after the primary due to aseptic insufficient osteointegration of the sms solid stem.No infection detected.
 
Additional Manufacturer Narrative
Batch review performed on 16 december 2023: lot 2003752: (b)(4) items manufactured and released on 08-june-2020.Expiration date: 2025-05-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Preliminary investigation performed by medacta r&d hip project manager: during the analysis it is evaluated that the stem is still covered with porous coating.It is not possible to determine the root cause of incorrect osteointegration and asepting loosening.Clinical evaluation performed by medacta medical manager: revision surgery 1 year and 6 months after primary cementless tha due to painful conditions possibly related to an undersized stem.No infection detected but, according to report, undetected low grade infection has not been excluded.Additionally, the surgeon had difficulty to remove the stem and from the pictures of the stem it is visible bone attachment on the extracted stem.

Brand Name
SMS SOLID STEM STD SIZE 7
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16322734
Report Number3005180920-2023-00033
Device Sequence Number8583719
Product Code LZO
UDI-Device Identifier07630030888663
UDI-Public07630030888663
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Model Number01.36.047
Device Catalogue Number01.36.047
Device Lot Number2003752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite